Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 25, 2012, 1:39 PM EDT for Saint Lucie County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2012, 1:39 PM EDT (17:39 UTC)
- Expired
- Jun 25, 2012, 2:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Melbourne, FL
County Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 74 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 5.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 628 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
535
WWUS82 KMLB 251739
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
139 PM EDT MON JUN 25 2012
FLZ054-059-251815-
INDIAN RIVER-ST. LUCIE-
139 PM EDT MON JUN 25 2012
...FUNNEL CLOUDS POSSIBLE OVER SOUTHEASTERN INDIAN RIVER COUNTY...
NORTHEASTERN ST. LUCIE COUNTY...
AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS 7
MILES WEST OF WHITE CITY...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE GUSTY WINDS
AND FUNNEL CLOUDS INCLUDE SAINT LUCIE AIRPORT...LAKEWOOD
PARK...QUEENS COVE...VERO BEACH HIGHLANDS AND SAINT LUCIE VILLAGE.
FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL
TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 2738 8026 2740 8028 2745 8031 2738 8029
2738 8052 2774 8038 2773 8037 2763 8034
2762 8033 2759 8032 2759 8031 2755 8031
2740 8025
TIME...MOT...LOC 1739Z 206DEG 32KT 2742 8043
$$
15What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 25, 10:15 AM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 25, 10:15 AM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1015 AM EDT MON JUN 25 2012
.DISCUSSION...
...THREAT FOR STRAIGHT LINE WIND DAMAGE AND ISOLATED TORNADOES...
BELT OF 50-55KT S/SW FLOW AT 850 MB WILL PRODUCE RAPID MOVEMENT OF
OUTER RAINBAND SEGMENTS LIFTING N/NE FROM THE GULF OF MEXICO. DESPITE
WIDESPREAD CLOUD CLOVER...SOME BOUNDARY LAYER WARMING WILL OCCUR
WHICH WILL INCREASE INSTABILITY AND REINVIGORATE CONVECTION...BOTH
COVERAGE AND INTENSITY. IN FACT...THERE IS A CHANCE FOR SOME DIRECT
INSOLATION FROM BREAKS IN THE CLOUDINESS. IN ADDITION...STRONG LOW
LEVEL SHEAR WILL PROMOTE ROTATING UPDRAFTS. ADAS ANALYSIS SHOWS HIGH
HELICITY VALUES OF 300-400 M2/S2. SO HIGH RAIN CHANCES AGAIN TODAY
WITH A THREAT FOR LOCALLY DAMAGING STRAIGHT LINE WINDS AND ISOLATED
TORNADOES. IN ADDITION TO THE LINE SEGMENTS...WE WILL BE WATCHING
FOR INDIVIDUAL CELLS THAT DEVELOP AWAY FROM THE RAINBANDS AND
ACQUIRE ROTATION.
LAKE COUNTY HAS RECEIVED THE MOST RAINFALL IN OUR FORECAST AREA IN
THE LAST 24 HOURS WITH WIDESPREAD 4-5 INCHES...LOCALLY AROUND 6
INCHES NEAR LADY LAKE. WILL MAINTAIN FLOOD WATCH THOUGH IT APPEARS
HEAVIEST RAINS WILL TRACK JUST EAST OF LAKE COUNTY TODAY. WILL NEED
TO CONSIDER EXPANDING FLOOD WATCH EASTWARD AND SOUTHWARD IN LIGHT OF
ADDITIONAL ACCUMULATIONS...NOT JUST TODAY BUT OVER THE NEXT 72
HOURS.
&&
.AVIATION...
WIDESPREAD RA WITH EMBEDDED TSRA. MVFR TEMPO IFR IN/NEAR STRONGER
RAIN/STORM CELLS. SUSTAINED WINDS NEAR 20 KNOTS WITH GUSTS NEAR 30
KNOTS AND POSSIBLY HIGHER IN CONVECTIVE DOWNBURST.
&&
.MARINE...
SMALL CRAFT ADVISORY CONTINUES. BUOY 009 RECORDING SOUTHEAST WINS 20
TO 25 KNOTS WITH GUST TO 30 KNOTS AND SEAS TO 7 TO 8 FEET. WITH
DEBBY/S FORECAST TRACK TO THE NORTHEAST OR EAST WILL KEEP THE
SOUTHERLY PRESSURE GRADIENT OVER WATER TIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 86 73 87 78 / 80 80 80 70
MCO 85 74 88 78 / 80 80 80 70
MLB 86 77 89 81 / 80 80 80 70
VRB 86 75 89 81 / 80 80 80 60
LEE 85 73 86 77 / 80 80 80 70
SFB 85 74 90 78 / 80 80 80 70
ORL 85 73 89 78 / 80 80 80 70
FPR 86 74 89 81 / 80 80 80 60
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
TORNADO WATCH UNTIL 5 AM EDT EARLY THIS MORNING FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE.
FLOOD WATCH THROUGH THIS EVENING FOR NORTHERN LAKE-SOUTHERN LAKE.
AM...TORNADO WATCH UNTIL 5 AM EDT EARLY THIS MORNING FOR COASTAL
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE
TO SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
20 TO 60 NM OFFSHORE.
&&
AFD/UPDATES...KELLY
IMPACT WX BLOG...WEITLICH
RADAR...PENDERGRASTHazardous weather outlook, Jun 25, 5:45 AM EDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 545 AM EDT MON JUN 25 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-251800- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 545 AM EDT MON JUN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... ISOLATED THUNDERSTORMS IN THE OUTER RAINBANDS OF TROPICAL STORM DEBBY WILL MOVE SOUTH TO NORTH AT 35 TO 40 MPH ACROSS EAST CENTRAL FLORIDA TODAY. THE PRIMARY WEATHER HAZARDS FROM THE STORMS WILL BE QUICK FORMING TORNADOES MOVING TO THE NORTH AT 35 TO 40 MPH. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING WIND GUSTS TO 45 TO 50 MPH...HEAVY RAIN AND OCCASIONAAL LIGHTNING STIKES. .FLOOD IMPACT... STORM CELLS CAPABLE OF PRODUCING SIGNIFICANT AMOUNTS OF RAIN IN A BRIEF PERIOD OF TIME TRACKING OVER THE SAME LOCATIONS REPEATEDLY WILL RESULT IN EXCESSIVE AMOUNTS OF WATER ON ROADS...LOW LYING AREAS. THIS WILL RESULT IN SHORT TERM FLOODING OF THESE AREAS. .HIGH WIND IMPACT... SOUTHERLY WINDS AT 20 TO 25 MPH WILL MAKE BOATING CONDITIONS ON INLAND LAKES AND WATERWAYS VERY DANGEROUS TODAY. A LAKE WIND ADVISORY IS IN EFFECT UNTIL 8 PM THIS EVENING. .RIP CURRENT IMPACT... STRONG SOUTHEAST WINDS WILL PRODUCE STRONG SOUTH TO NORTH FLOWING LONGSHORE CURRENTS. GOING INTO THE SURF IS NOT RECOMMENDED. .MARINE THUNDERSTORM GUST IMPACT... STORMS COMING OFF THE MAINLAND WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS OVER 40 KNOTS ON THE COASTAL WATERS FROM FORT PIERCE NORTH. .WATERSPOUT IMPACT... STORM CELLS COMING OFF THE MAINLAND WILL HAVE THE POTENTIAL TO PRODUCE FUNNEL CLOUDS AND WATERSPOUTS OVER THE NEARSHORE WATERS BETWEEN FORT PIERCE AND FLAGLER BEACH. .WIND AND SEA IMPACT... FRESH TO STRONG SOUTHERLY WINDS AT 20 TO 25 KNOTS WILL MAKE BOATING ON THE COASTAL WATERS AND INLAND WATERS HAZARDOUS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TROPICAL STORM DEBBY IS FORECAST TO MOVE LITTLE FROM ITS CURRENT LOCATION IN THE MIDDLE OF THE NORTH GULF OF MEXICO THROUGH MID WEEK WHEN IT IS FORECAST TO START MOVING TO THE NORTHEAST ACROSS THE NORTH HALF OF FLORIDA. THE STRONG SOUTHERLY WINDFLOW WILL RESULT IN CONTINUED HAZARDOUS CONDITIONS ON BOTH LAND AND THE OCEAN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. WIMMER
In the hours before
Special weather statement, Jun 25, 12:06 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1206 PM EDT MON JUN 25 2012 FLZ045-046-251630- ORANGE-SEMINOLE- 1206 PM EDT MON JUN 25 2012 ...FUNNEL CLOUDS POSSIBLE OVER CENTRAL ORANGE COUNTY...SOUTHEASTERN SEMINOLE COUNTY... AT 1205 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SHOWER NEAR LAKE MARY JANE CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS OVER 45 MPH. THE SHOWER WAS MOVING NORTH AT 45 MPH. FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS. 15
Special weather statement, Jun 25, 12:12 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1212 PM EDT MON JUN 25 2012 FLZ047-251645- SOUTHERN BREVARD COUNTY- 1212 PM EDT MON JUN 25 2012 ...FUNNEL CLOUDS POSSIBLE OVER SOUTHEASTERN BREVARD COUNTY... AT 1209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS 14 MILES SOUTHWEST OF MALABAR...MOVING NORTHEAST AT 40 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE GUSTY WINDS AND FUNNEL CLOUDS INCLUDE SOUTHEAST PALM BAY...VALKARIA...GRANT... MELBOURNE BEACH AND SPESSARD HOLLAND PARK. FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS. 15
Special weather statement, Jun 25, 12:26 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1226 PM EDT MON JUN 25 2012
FLZ054-251700-
INDIAN RIVER-
1226 PM EDT MON JUN 25 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
TO 45 MPH ACROSS EASTERN INDIAN RIVER COUNTY...
* UNTIL 100 PM EDT.
AT 1224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAIN BAND CAPABLE OF PRODUCING STRONG WIND GUSTS NEAR VERO
BEACH...MOVING NORTHEAST AT 30 MPH. THESE SHOWERS WILL ALSO BE
CAPABLE OF PRODUCING BRIEF FUNNEL CLOUDS.
THE PRIMARY THREAT WILL BE GUSTY WINDS TO 45 MPH...WHICH CAN CAUSE
UNSECURED OBJECTS TO BLOW AROUND... AND SNAP SMALL TREE LIMBS. HEAVY
RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS.
LAT...LON 2761 8050 2781 8053 2784 8047 2782 8045
2783 8044 2785 8046 2786 8044 2785 8043
2775 8038 2768 8036
TIME...MOT...LOC 1624Z 225DEG 27KT 2771 8044
15Special weather statement, Jun 25, 1:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
139 PM EDT MON JUN 25 2012
FLZ054-059-251815-
INDIAN RIVER-ST. LUCIE-
139 PM EDT MON JUN 25 2012
...FUNNEL CLOUDS POSSIBLE OVER SOUTHEASTERN INDIAN RIVER COUNTY...
NORTHEASTERN ST. LUCIE COUNTY...
AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS 7
MILES WEST OF WHITE CITY...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE GUSTY WINDS
AND FUNNEL CLOUDS INCLUDE SAINT LUCIE AIRPORT...LAKEWOOD
PARK...QUEENS COVE...VERO BEACH HIGHLANDS AND SAINT LUCIE VILLAGE.
FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL
TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 2738 8026 2740 8028 2745 8031 2738 8029
2738 8052 2774 8038 2773 8037 2763 8034
2762 8033 2759 8032 2759 8031 2755 8031
2740 8025
TIME...MOT...LOC 1739Z 206DEG 32KT 2742 8043
15The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:30 PM EDT | Special Marine Warning | MLB | 60 min | |
| Jun 24, 8:51 PM EDT | Special Weather Statement | MLB | Lake | 39 min |
| Jun 24, 9:40 PM EDT | Tornado Warning | MLB | Okeechobee, Osceola | 50 min |
| Jun 24, 9:46 PM EDT | Flood Watch | MLB | Lake | 22 hr |
| Jun 24, 10:03 PM EDT | Special Marine Warning | MLB | 57 min | |
| Jun 24, 10:26 PM EDT | Special Weather Statement | MLB | Brevard, Indian River, Martin, Okeechobee, Osceola, Saint Lucie | 94 min |
| Jun 24, 10:39 PM EDT | Tornado Warning | MLB | Brevard, Osceola | 39 min |
| Jun 24, 11:14 PM EDT | Tornado Warning | MLB | Brevard, Orange | 46 min |
| Jun 25, 12:03 AM EDT | Special Weather Statement | MLB | Seminole | 27 min |
| Jun 25, 12:25 AM EDT | Special Marine Warning | MLB | 65 min | |
| Jun 25, 4:36 AM EDT | Lake Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 15 hr |
| Jun 25, 10:45 AM EDT | Tornado Warning | MLB | Osceola | 24 min |
| Jun 25, 12:26 PM EDT | Special Weather Statement | MLB | Indian River | 34 min |
| Jun 25, 12:46 PM EDT | Tornado Warning | MLB | Indian River, Saint Lucie | 44 min |
| Jun 25, 3:41 PM EDT | Special Marine Warning | MLB | 64 min | |
| Jun 25, 4:17 PM EDT | Special Weather Statement | MLB | Brevard | 43 min |
| Jun 25, 7:09 PM EDT | Special Weather Statement | MLB | Lake | 66 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.